• question-icon

    Suggest treatment for severe exhaustion while on Lexapro

default
Posted on Tue, 14 Mar 2017 in Mental Health
Question: On lexapro for 3 weeks. Started at 5mg then went to 7.5. Have been more anxious and paranoid and exhausted. This happened once before when I was on and had to come off. Shpuld this be happening
doctor
Answered by Dr. Ashok Kumar 20 minutes later
Brief Answer:
I think there is need to review diagnosis

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

It is uncommon to have increased anxiety after three weeks of lexapro use and I think there is need to review diagnosis. It is possible that you were wrongly diagnosed with anxiety depression resulting in prescription of lexapro and subsequent paranoid ideation.

In case this has been already reviewed SNRI should be used instead of SSRI (lexapro) as it is possible that same effect can be seen with other SSRIs. I am keeping this possibility high as there was earlier similar experience.

I hope this assists you.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 4 minutes later
Thanks very much. What is Snri and paranoid ideation. I am going to start tapering off today. It makes me feel jumpy and tired
doctor
Answered by Dr. Ashok Kumar 35 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for reverting back to me.

The SNRI stands for Selectrive serotonin norepinephrine reuptake inhibitor. It is class of medications which include pristiq, effexor, milnacipran and duloxetine. Alike lexapro they are antidepressants and have good efficacy in anxiety and depressive disorders.

The paranoid ideation is another term for word paranoid which you used in your query. It means referring to self.

I hope this clarifies.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 21 hours later
How should I taper off 5mg of lexapro. Was making me feel very paranoid
doctor
Answered by Dr. Ashok Kumar 42 minutes later
Brief Answer:
It can be stopped immediately

Detailed Answer:
Hello,
Thanks for reverting back to me.

Since the reason for tapering down is intolerable side effects and the duration of use is too low (3 weeks) and you have used only lowest possible dose it can be stopped without any tapering down.

In case you feel that the withdrawal symptoms will be too intense to handle I will advice you to go for 2.5 mg for a period of one week and than stop it altogether.

I hope this helps you.
Thanks and regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3157 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Milnacipran

doctor1 MD

please help!!!! I have fibromyalgia and I m constantly having joint pain all over,I ve become very depressed,angry,I also left my job as an asst....

doctor1 MD

I have been suffering with fibromyalgia and cfs for about eight years now. It started when I got Legionnaires disease which lasted six months...

doctor1 MD

Hi, I am currently on savella for fibromyalgia pain and into my fifth week without any improvement. I have been dealing with this pain since I was...

doctor1 MD

I suffer from fibromyalgia and have been taking Cymbalta 60mg I recently went to a new primary and she suggested Savella and this is my second day...

doctor1 MD

I am wondering if it is ok to take savella and tamoxifen I have been having a lot of nausea and more anxiety since starting tamoxifen. I am nervous...

doctor1 MD

19 year old caucasian male college student | weight: 155 lbs | blood pressure: 140/80 | resting heart rate: 95 bpm | respirations: 18 | O2...

Get personalised answers from verified doctor in minutes across 80+ specialties

147 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ashok Kumar
  • Q - How to have a successful sexual intercourse?

  • Q - Suggest treatment for OCD

  • Q - Suggest the sleep aids that i can use with Carvedilol?

  • Q - What causes sensitivity to sun light?

  • Q - Is it safe to have 120ml of alcohol everyday?

  • Q - Suggest treatment for orgasmic dysfunction

  • Q - Suggest treatment for non retraction of foreskin

  • Q - Suggest treatment for premature ejaculation

  • Q - How long do psychotic disorders take to get cured?

  • Q - What causes erectile dysfuntion?

backtotop2